Alert archive / Montana / Special Weather Statements in 2011
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 6, 2011, 8:11 PM MDT for Judith Basin County, Montana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 8:11 PM MDT (02:11 UTC)
- Expired
- Aug 6, 2011, 9:15 PM MDT
- In force
- 64 min
- Issued by
- NWS Great Falls, MT
County Judith Basin County, MT
The radar
The Great Falls radar (KTFX), 84 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 2.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3678 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
098 WWUS85 KTFX 070211 SPSTFX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 811 PM MDT SAT AUG 6 2011 MTZ012-050-054-070315- CASCADE MT-JUDITH BASIN MT-MEAGHER MT- 811 PM MDT SAT AUG 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MEAGHER...CENTRAL JUDITH BASIN AND EXTREME SOUTHEASTERN CASCADE COUNTIES UNTIL 915 PM MDT... AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 21 MILES NORTH OF WHITE SULPHUR SPRINGS...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... NEIHART... THE LITTLE BELT MOUNTAINS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4712 11028 4675 11019 4671 11105 4695 11112 TIME...MOT...LOC 0211Z 259DEG 22KT 4685 11095 $$ COULSTON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 6, 5:35 PM MDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 6, 5:35 PM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 535 PM MDT SAT AUG 6 2011 .DISCUSSION... SATURDAY THROUGH MONDAY EVENING...MODEL FORECAST CONTINUES TO KEEP MOST OF MONTANA UNDER WESTERLY SOUTHWESTERLY FLOW DUE TO A WEAK RIDGE OVER MUCH OF THE CENTRAL PLAINS. TEMPERATURES SHOULD REMAIN WARM...WITH MOSTLY DRY CONDITIONS. AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE SHORT TERM. MOST OF THE CONVECTIVE ACTIVITY WILL INITIATE NEAR THE HIGHER TERRAIN WHERE THERMAL MIXING WILL BE ASSISTED BY OROGRAPHIC ENHANCEMENT. SOME SHOWERS WILL BE ABLE TO MOVE AWAY FROM THE HIGHER TERRAIN AND SUSTAIN THEMSELVES DURING PEAK HEATING...HOWEVER MOST SHOWERS AND THUNDERSTORMS SHOULD FALL APART WHEN THEY LEAVE THEIR LIFTING MECHANISM. MOST OF THE CONVECTIVE ACTIVITY WILL QUICKLY DIMINISH AFTER SUNSET EACH EVENING AS DIURNAL HEATING SHUTS OFF. SUK MONDAY NIGHT THROUGH FRIDAY...MODELS IN GOOD AGREEMENT WITH KEEPING UNSETTLED WESTERLY FLOW FOR THE FIRST HALF OF THE FORECAST PERIOD. MOISTURE AND EMBEDDED SHORTWAVE ENERGY WILL KEEP A SLIGHT CHANCE OF AFTERNOON AND EVENING PRECIPITATION IN THE FORECAST...ESPECIALLY AT AND AROUND HIGHER TERRAIN. BEST THUNDERSTORM CHANCES WILL BE OVER SOUTHWEST MONTANA. RIDGING MAY BEGIN TO BUILD LATER THURSDAY WHICH WILL LOWER CHANCES OF PRECIPITATION. TEMPERATURES WILL REMAIN RIGHT AROUND SEASONAL AVERAGES AND WINDS LOOK TO BE LIGHT OVERALL. && .AVIATION... UPDATED 2335Z. VFR CONDITIONS WILL GENERALLY CONTINUE AT LEAST THROUGH THE DAY ON SUNDAY ACROSS NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA...UNLESS OTHERWISE STATED BELOW. A WESTERLY FLOW ALOFT WILL PERSIST THROUGH THE PERIOD. SOME MONSOONAL MOISTURE WILL COMBINE WITH INSTABILITY ACROSS THE SOUTHERN AND EASTERN PORTIONS OF THE AREA (SOUTH OF A KMSO-KGTF-KHVR LINE)...FOR SCATTERED THUNDERSTORMS WITH BRIEF HEAVY RAINFALL (CAUSING OCCASIONAL MVFR CONDITIONS)... GUSTY WINDS...AND SMALL HAIL THROUGH AROUND 04Z THIS EVENING. NORTH OF THIS LINE...SKIES WILL REMAIN MOSTLY CLEAR OVERNIGHT WITH BREEZY DOWNSLOPE WINDS DECREASING AFTER 03Z. A CANADIAN COLD FRONT WILL THEN MOVE SOUTH THROUGH NORTH CENTRAL AND CENTRAL MONTANA AFTER 12Z...SHIFTING WINDS MORE NORTHERLY AND KEEPING THE AIRMASS MORE STABLE. HOWEVER...SCATTERED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN AFTER 20Z IN SOUTHWEST MONTANA (KHLN AND KBZN). COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 56 84 51 80 / 10 10 10 20 CTB 51 78 47 76 / 10 10 10 20 HLN 55 85 51 83 / 20 20 10 20 BZN 49 85 47 83 / 20 20 20 20 WEY 39 73 36 72 / 20 20 30 20 DLN 49 81 46 81 / 20 20 20 20 HVR 55 83 52 80 / 10 10 10 10 LWT 52 82 48 76 / 20 20 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SUK LONG TERM...GUSTAFSON AVIATION...COULSTON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 6, 3:15 AM MDT, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 315 AM MDT SAT AUG 6 2011 MTZ008>015-044>055-070915- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 315 AM MDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 6, 7:21 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
721 PM MDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND GST 6 SE WINSTON 46.41N 111.58W
08/06/2011 M46 MPH BROADWATER MT MESONET
46 MPH WIND GUSTS OCCURRED FROM 651 PM MDT UNTIL 657 PM
MDT AT THE SILOS RECREATION AREA ALONG THE WEST SHORE OF
CANYON FERRY LAKE. STORM ALSO PRODUCED 0.07 INCHES OF
RAINFALL.
&&
COULSTONLocal storm report, Aug 6, 7:24 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
724 PM MDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND GST 13 S MARYSVILLE 46.56N 112.31W
08/06/2011 M45 MPH LEWIS AND CLARK MT DEPT OF HIGHWAYS
45 MPH WIND GUST REPORTED AT 554 PM MDT AT MCDONALD
PASS MT DOT OBSERVATION SITE FROM COLLAPSING STORM. NO
PRECIPITATION REPORTED.
&&
COULSTONLocal storm report, Aug 6, 7:29 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
729 PM MDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 5 NE DILLON 45.26N 112.55W
08/06/2011 M44 MPH BEAVERHEAD MT ASOS
44 MPH THUNDERSTORM WIND GUST REPORTED AT DILLON
AIRPORT AUTOMATED OBSERVATION SITE. A TRACE OF
PRECIPITATION ALSO REPORTED.
&&
COULSTONSpecial weather statement, Aug 6, 7:59 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
759 PM MDT SAT AUG 6 2011
MTZ055-070230-
GALLATIN MT-
759 PM MDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GALLATIN COUNTY UNTIL 830
PM MDT...
AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS OVER EAST CENTRAL GALLATIN COUNTY.
THESE STORMS WERE MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE LIKELY WITH THESE STORMS. PEA SIZE HAIL
IS POSSIBLE WITH THE STORMS.
* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN GALLATIN COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4546 11098 4581 11102 4591 11079 4559 11078
4558 11080 4558 11085 4553 11085 4552 11087
4551 11091 4546 11091
TIME...MOT...LOC 0157Z 236DEG 21KT 4568 11092Local storm report, Aug 6, 8:03 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
803 PM MDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND GST 1 NE BELGRADE 45.79N 111.16W
08/06/2011 M48 MPH GALLATIN MT ASOS
48 MPH WIND GUST OCCURRED AT 743 PM MDT AT BELGRADE
FIELD AUTOMATED OBSERVATION SITE NEAR BOZEMAN.
&&
COULSTONSpecial weather statement, Aug 6, 8:11 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 811 PM MDT SAT AUG 6 2011 MTZ012-050-054-070315- CASCADE MT-JUDITH BASIN MT-MEAGHER MT- 811 PM MDT SAT AUG 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MEAGHER...CENTRAL JUDITH BASIN AND EXTREME SOUTHEASTERN CASCADE COUNTIES UNTIL 915 PM MDT... AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 21 MILES NORTH OF WHITE SULPHUR SPRINGS...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... NEIHART... THE LITTLE BELT MOUNTAINS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4712 11028 4675 11019 4671 11105 4695 11112 TIME...MOT...LOC 0211Z 259DEG 22KT 4685 11095 COULSTON
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:30 PM MDT | Special Weather Statement | TFX | Broadwater | 60 min |
| Aug 6, 7:59 PM MDT | Special Weather Statement | TFX | Gallatin | 31 min |
| Aug 7, 3:39 PM MDT | Special Weather Statement | TFX | Gallatin | 36 min |
Nearby
Special Weather Statements in Montana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.